Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipoatrophy
Oct 23, 2005

I am positive and so is my parter. Do the meds I take prevent a reinfection if my parter has a different type of HIV than I have? We practice safe sex. Also, my partner appears to have moderate lypoatrophy---but swears he has only been on meds for 2 years. Is this possible? I was under the impression that this was a side effect from long term use of the medications. Thanks for your help.

Response from Dr. Conway

If you are on medications and your viral load is undetectable, you are definitely protecting your partner from being infected with the strains of virus you carry, especially if you practice safe sex.

Lipoatrophy can develop with HIV itself (even without treatment) and can certainly develop within the first 2 years of treatment, quite unfortunately. This is especially true if a drug such as stavudine is part of the regimen.



Previous
Sustiva/3TC/Tenofovir
Next
Lipodystrophy getting worse on "lipo friendly" treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement